Hail, Washington
- When
- April 11, 1:44 PM CST
- Where
- Washington County, 2 mi E of Linn
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.283, -95.650
11 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Apr 11, 2:30 AM CST, 11 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 330 AM CDT MON APR 11 2005 .DISCUSSION... MAIN CONCERN THIS FORECAST PERIOD WILL BE POSSIBLE SEVERE WEATHER AGAIN TODAY. WATER VAPOR IMAGERY SHOWS LOW PRESSURE ALONG THE KANSAS-COLORADO BORDER EARLY THIS MORNING. RADAR IMAGERY SHOWING WHAT IS LEFT OF THE OVERNIGHT CONVECTION EXITING NORTHEAST KANSAS. AT 12Z THE SURFACE LOW WILL BE CENTERED IN CENTRAL KANSAS WITH SOUTH TO SOUTHEASTERLY WINDS AHEAD OF THE SYSTEM. THIS SLOW MOVEMENT OF THE LOW WILL PROVIDE EASTERN KANSAS WITH ANOTHER SHOT OF SEVERE WEATHER BEFORE MORE STABLE AIR WORKS IN BEHIND THE LOW. CAPE SHOULD BE ON THE ORDER OF 1500-1800 BY LATE MORNING. THUNDERSTORMS SHOULD FIRE ALONG THE COLD FRONT WITH STEEP LAPSE RATES OFFSETTING DECREASING SHEAR TO PRODUCE THE SEVERE POTENTIAL. THE GFS AND NAM ARE SIMILAR PULLING THE LOW OUT INTO SOUTHERN ILLINOIS LATE WEDNESDAY WITH A BACK DOOR COLD FRONT MOVING THROUGH LATE WEDNESDAY / EARLY THURSDAY TIME PERIOD. GIVEN THIS SCENARIO, KEPT MENTION OF SHOWERS IN FORECAST THROUGH NOON WEDNESDAY. THURSDAY AND MUCH OF FRIDAY LOOK TO BE TRANQUIL DAYS AS HIGH PRESSURE RIDGING BUILDS IN BEHIND THE FRONT. CHANGED VERY LITTLE IN THE LONG TERM. GFS LOOKS TO HAVE SLOWED DOWN THE APPROACH OF THE NEXT SYSTEM. MOST OF THE ENERGY OF THIS SYSTEM WILL STAY NORTH IN THE DAKOTAS AND NEBRASKA WITH TOP CWA CATCHING THE TAIL END. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1207 PM CDT MON APR 11 2005 KSZ008>012-020>024-026-034>040-054>056-058-059-121000- ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY- JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA- POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA... EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN... MARYSVILLE...OTTAWA AND TOPEKA 1207 PM CDT MON APR 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING. STORMS WILL DEVELOP ALONG A LINE FROM AROUND CONCORDIA AND ABILENE...TO NEAR MANHATTAN AND EMPORIA THEN MOVE TO THE NORTHEAST. SEVERE WEATHER IS ANTICIPATED WITH LARGE HAIL...DAMAGING WINDS AND TORNADOES POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE FROM LATE FRIDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED THIS AFTERNOON AND EARLY TONIGHT, AND SHOULD BE PREPARED TO DEPLOY QUICKLY. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1158 AM CDT MON APR 11 2005 KSZ008>012-020>024-034>039-054-055-058-120100- BROWN-CLAY-CLOUD-COFFEY-DICKINSON-GEARY-JACKSON-LYON-MARSHALL-MORRIS- NEMAHA-OSAGE-OTTAWA-POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE- WASHINGTON- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA... EMPORIA...HIAWATHA...JUNCTION CITY...MANHATTAN... MARYSVILLE AND TOPEKA 1158 AM CDT MON APR 11 2005 TORNADO WATCH NUMBER 151 IS IN EFFECT UNTIL 800 PM CDT AND INCLUDES THE FOLLOWING COUNTIES... REPUBLIC WASHINGTON NEMAHA MARSHALL BROWN CLOUD JACKSON CLAY RILEY POTTAWATOMIE OTTAWA GEARY SHAWNEE WABAUNSEE DICKINSON MORRIS OSAGE LYON COFFEY SOME CITIES IN THE WATCH ARE... EMPORIA ABILENE JUNCTION CITY TOPEKA MANHATTAN CLAY CENTER CONCORDIA MARYSVILLE HIAWATHA STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The Topeka radar (KTWX), 94 km away, was scanning. The volume nearest the first event began at 19:44 UTC.
11 hail. Local standard time, as filed.
Near Washington, the highway department needed snowplows to clear U.S. Highway 36 and Kansas Highway 9.
Reported at 21st and Washburn.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448190, 5448191, 5448192, 5448193, 5448194, 5448195, 5448196, 5448197, 5448198, 5448199, 5448267.